Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 142, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 10, 2017, 9:15 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2017, 9:15 PM PDT (04:15 UTC)
- Expired
- Jul 11, 2017, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
061 WHUS76 KMTR 110415 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 915 PM PDT MON JUL 10 2017 PZZ560-110700- /O.EXP.KMTR.SC.Y.0136.000000T0000Z-170711T0400Z/ /O.NEW.KMTR.SC.Y.0142.170711T0415Z-170711T0700Z/ COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO 10 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-111215- /O.EXT.KMTR.SC.Y.0136.000000T0000Z-170711T0700Z/ /O.CON.KMTR.SC.Y.0141.170711T1600Z-170712T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-111215- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170712T1000Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-111215- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170712T1000Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-111000- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170711T1000Z/ WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ576-111000- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170711T1000Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-111215- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170712T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-111215- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170711T1300Z/ COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-111000- /O.CON.KMTR.SC.Y.0136.000000T0000Z-170711T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 915 PM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 8:58 PM PDT, 17 minutes earlier.
Area forecast discussion, Jul 10, 8:58 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
858 PM PDT Mon Jul 10 2017
.SYNOPSIS...A slight cooling trend will continue through midweek
as onshore flow increases and the marine layer deepens. This
pattern will result in late night and morning low clouds and
patchy fog giving way to mostly sunny afternoon conditions. An
inland warming trend is then forecast late in the week and into
the upcoming weekend as high pressure build back toward the
California coast.
&&
.DISCUSSION...as of 9:00 PM PDT Monday...Low clouds are quite
patchy this evening and confined to the coast. Stratus will
increase along the coast tonight as the marine layer is well
established at a little over 1000 feet. Stratus should spread into
the SFO Bay Area through the Golden Gate tonight but is not deep
enough to spread very far inland. Temperatures were generally a
few degrees cooler than yesterday.
Fro previous discussion...
For tonight through the middle of the week...only minor
adjustments were made to previous forecast. Night and morning low
clouds will be common along the coast and into the inland valleys.
The upper trough currently pushing into the Pac NW may even help
to deepen the marine layer a tad. Still expecting mild temps and
drier conditions above the marine layer, but not the extremes
observed over the weekend. Breezy onshore flow will also continue
with gusts in the 20 to 30 mph across the East Bay Hills.
Thursday and more so on Friday, expect ridging currently over the
Four Corners to build westward. The building ridge will result in
warmer temps and possible upper level moisture. Latest medium
range models compress the marine layer and warm temperatures
across the entire Bay Area. Of greatest concern will be across
the interior where temps will likely soar back into the triple
digits or roughly 5 to 10 degrees above normal. The warm and dry
conditions will bring renewed fire weather concerns as well as
heat risk concerns. The building ridge will help shift flow aloft
to a more southerly direction. The southeasterly flow will likely
lead to an influx of upper level moisture. At this point it
appears to be mainly high clouds as best instability is well south
of the area. Confidence is marginal, but something to watch. One
fly in the ointment so to speak is the track of Hurricane Eugene.
As of now, the models keep the moisture over the Pacific and on
the western periphery of the ridge with potential impacts near
CA/OR border.
&&
.AVIATION...as of 5:15 PM PDT Tuesday...Stratus still hanging on
along the San Mateo coast south including southern MRY Bay. This
will assure VFR conditions for SFO and the approach during the
airport evening rush. Stratus will reform tonight spreading
through the Golden Gate into the East Bay. A stronger onshore
flow may allow cigs to make it into SFO.
Vicinity of KSFO...VFR through the airport evening rush. IFR cigs
after 09Z but confidence is low on whether stratus will come in at
all.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Stratus is right along the coast. Looks
like it will get into MRY and SNS early tonight.
&&
.MARINE...as of 5:30 PM PDT Monday...Moderate to strong northerly
winds will continue through Tuesday morning, before gradually
decreasing south to north through afternoon and through the rest
of the week. Afternoon and early evening westerly winds through
the Golden Gate gap and northern San Francisco Bay/West Delta will
also be very breezy over the next few days. Southerly swell will
increase to 4 to 5 ft starting Tuesday afternoon and will last
through the majority of the week. Patchy fog and light mist or
drizzle is possible at night and in the morning into mid-week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 6 AM
SCA...SF Bay until 10 PM
SCA...SF Bay from 9 AM
&&
PUBLIC FORECAST: W Pi
AVIATION: W Pi
MARINE: BAM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:38 PM PDT | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 60 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.